Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 5:45 AM CDT for Kaufman County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 5:45 AM CDT (10:45 UTC)
- Expired
- Apr 11, 2001, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 111045 SVRFTW TXC257-111130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 AM CDT * AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LEADING EDGE OF A SEVERE THUNDERSTORM JUST WEST OF CRANDALL...MOVING NORTHEAST AT 50 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TOR@NADOES WITH LITTLE OR NO WARNING. LAT...LON 3268 9653 3253 9646 3273 9610 3284 9626
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:39 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 11, 4:39 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 439 AM CDT WED APR 11 2001 AVIATION DISCUSSION... LINE OF CONVECTION ACCOCIATED WITH AN ACCELERATING PACIFIC FRONT WILL THROUGH METROPLEX AIRPORTS SHORTLY AFTER DAYBREAK AND WACO BEFORE MID MORNING. DRY WESTERLY WIND COMPONENT AND SUBSIDENCE IN WAKE OF EXITING SHORTWAVE WILL ALLOW FOR VFR NO CIG BY MIDDAY. TIGHT GRADIENT WILL ALLOW FOR A GUSTY SOUTHWEST WIND COMPONENT WITH SPEEDS AT TIMES IN A 20G30 KT RANGE. ...48... PUBLIC DISCUSSION... THE PROGRESSIVE PACIFIC COLD FRONT SHOULD DRIVE THE STORMS EAST OF THE AREA BY MIDDAY...FOLLOWED BY WIDESPREAD SUBSIDENCE. DEEP LAYER MIXING SHOULD RESULT IN VERY STRONG WINDS ACROSS NORTH TEXAS TODAY. WHILE THE UPPER LEVEL SYSTEM LIFTS NORTHEAST...THE FRONT IS EXPECTED TO STALL SOMEWHERE ACROSS SOUTH TEXAS. WITH A SERIES OF WEAK SHORTWAVES TRACKING WITHIN THE SOUTHWEST FLOW ALOFT...PERIODS OF CONSIDERABLE CLOUDS SHOULD OCCUR INTO THE WEEKEND. THE CHANCE OF RAIN IMPROVES ON SUNDAY AND MONDAY WHEN A COLD FRONT PROVIDES THE LOW LEVEL FORCING. AFTER FRONTAL PASSAGE...CANADIAN AIRMASS SHOULD FILTER SOUTH OF THE RED RIVER THROUGH TUESDAY. DFW 79/52/82/58 2011 ACT 80/52/83/61 2111 64 .FWD...WIND ADVISORY TODAY FOR ALL OF NORTH TEXAS.
In the hours before
Local storm report, Apr 11, 4:45 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0230 AM 1 S POSSUM KINGDOM LAKE TX 1.75 INCH HAIL
04/11/01 PALO_PINTO REPORTED BY SHERIFFS
OFFICE.
0323 AM COMANCHE TX 1.00 INCH HAIL
04/11/01 COMANCHE REPORTED BY SHERIFFS
OFFICE.
0330 AM ALVORD TX WIND DAMAGE
04/11/01 WISE POWER LINES BLOWN DOWN
NEAR ALVORD. REPORTED
BY SHERIFFS OFFICE.
0340 AM TIN TOP TX WIND DAMAGE
04/11/01 PARKER TREES BLOWN DOWN IN TIN
TOP. REPORTED BY
SHERIFFS OFFICE.
0345 AM GOLDTHWAITE TX 0.75 INCH HAIL
04/11/01 MILLS REPORTED BY SHERIFFS
OFFICE.
0413 AM PONDER TX 59 MPH TSTM GUST
04/11/01 DENTON WIND GUST MEASURED 59
MPH. REPORTED BY
AMATEUR RADIO SPOTTER.Special weather statement, Apr 11, 5:38 AM CDT, 7 minutes before
TXZ091>094-100>105-115>121-129>134-141>146-156>160-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 538 AM CDT WED APR 11 2001 TXZ091>093-100>104-115>118-129>133-141>145-156>160-111300- THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF TORNADO WATCH 127. COUNTIES CLEARED INCLUDE: IN TEXAS: BELL...BOSQUE...COLLIN...COMANCHE...COOKE...CORYELL...DENTON... EASTLAND...ERATH...FALLS...GRAYSON...HAMILTON...HILL...HOOD...JACK... JOHNSON...LAMPASAS...MCLENNAN...MILLS...MONTAGUE...PALO PINTO... PARKER...SOMERVELL...STEPHENS...TARRANT...WISE...YOUNG... TXZ094-105-119>121-134-146-111300- TORNADO WATCH 127 REMAINS VALID UNTIL 800 AM CDT WEDNESDAY FOR THE FOLLOWING COUNTIES: IN TEXAS: DALLAS...ELLIS...FANNIN...HUNT...KAUFMAN...NAVARRO...ROCKWALL...
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Apr 11, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Apr 11, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 11, 2:25 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
| Apr 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| Apr 11, 2:35 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 55 min |
| Apr 11, 2:43 AM CDT | Tornado Warning | FWD | Cooke | 47 min |
| Apr 11, 2:55 AM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 65 min |
| Apr 11, 2:59 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| Apr 11, 3:28 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 11, 3:33 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 57 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 41 min |
| Apr 11, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 63 min |
| Apr 11, 3:44 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 46 min |
| Apr 11, 3:51 AM CDT | Tornado Warning | FWD | Cooke | 24 min |
| Apr 11, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 63 min |
| Apr 11, 4:16 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Grayson | 59 min |
| Apr 11, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 37 min |
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Apr 11, 5:04 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 11, 5:15 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.